Patients Multiple sclerosis
Tecfidera - Is anyone else taking this? Any experience?
- 75 views
- 3 times supported
- 6 comments
Hello, I was just diagnosed with MS 2 weeks ago and I have since started taking tecfidera. Is anyone else taking it or have you taken it? I was supposed to start the higher dose today but I'm afraid to because part of me feels like my brain is in a fog and I don't want it to get worse. I'm afraid of getting PML. I just don't know what to do!
My doctor was contemplating that drug, but ultimately we went with gilenya because he said it has shown to lower relapse rates more than tecfidera... however, I would love to know how you are doing with it...
I had brain fog for a while but it comes and goes with RRMS.
What is the main issues you experiencing with MS currently?
Also this article may be of a good read for you. It talks about tecfidera and gilenya studies: https://multiplesclerosisnewstoday.com/2018/08/30/tecfidera-gilenya-equally-effective-but-more-ms-patients-stop-tecfidera-study/
My doctor didn't recommend anything else but Tecfidera, it's the first medicine I have been on for MS but I have thought about looking into other meds just to see what my options are and what other people are saying about them. I don't like that it can cause PML..that is scary! My doctor said its very rare but still there have been cases of people who have died from it!
My current issue is just heaviness in my legs on and off. A month ago I could hardly walk and after already being cleared for MS just 2 weeks prior because there weren't lesions in the part of my brain they normally would be in for MS patients my doctor told me I needed an MRI of my neck to look at my spine and come to find out there are 2 inactive lesions at the top of my spine in my neck. I was on the steriod pack to help my legs and it worked! Thank God I had the MRI of my neck because we all just assumed it was an issues with my back causing my problems!
As for the Tecfidera I haven't had serious side effects from it like I could have. The first day I took it I became really flushed and it lasted for about 40 minutes or so and that's it. No digestive issues and no nausea!! I am just afraid to double the dose because I've read thats where people start to experience the side effects. I'd hate to switch medicines since I'm doing so well with it but I cant help but to worry about PML!
@Hgood623 I was allergic to it, even though it was supposed to be a rarity. Well it happened to me. So I can't really offer any helpful insight on it and currently on Rebif injections.
See the signature
Just trying to get by..
I've been on Tecfidera 240 mg for MS for over two years with no side effects or other issues. I had tried the transfusions and injections with side effects.
I have been taking Tecfidera for 5 yrs. I still get flushing sometimes. Feels like a sunburn on my face and chest for a while but not bad.
See the signature
@Hgood623 I have been taking Tecfidera for over a year. I was on Rebif. It has been wonderful for me. No side effects. I have had brain fog from just having MS period. It has helped me all the way around. It is the best drug I have ever been on. I can’t say enough good. But that is just my opinion others may feel differently. I hope you get better.
Give your opinion
Members are also commenting on...
Articles to discover...
07/22/2022 | Testimonial
06/18/2022 | News
05/30/2022 | News
03/23/2022 | Testimonial
02/01/2019 | Advice
11/26/2018 | Testimonial
08/17/2018 | Testimonial
01/09/2020 | News